MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable glucose results for an unspecified number of patient samples on a cobas b 221 and system.It was alleged that the customer experienced very high blood glucose levels with this instrument compared to other devices.It was reported that samples with blood glucose levels above 100 mg/dl had a difference of 50 mg/dl when repeated, and samples with blood glucose levels above 200 mg/dl had a difference of 100 mg/dl or more when repeated.Two examples were provided.Sample 1: the initial result was 354 mg/dl.The sample was repeated on another cobas b 221 device, and the result was approximately 254 mg/dl (100 mg/dl less).The sample was repeated using "a chemistry device," and the result was "nearly the same".The type of device and the numerical result were not provided.Sample 2: the initial result was 41.8 mg/dl.The sample was repeated on another cobas b 221 device, and the results were 145 mg/dl and 146 mg/dl.The samples were repeated because the initial results were questioned by the physician.
 
Additional Manufacturer Narrative
The reagent lot number and expiration date were not provided.The investigation is ongoing.
 
Additional Manufacturer Narrative
The field service representative inspected the instrument and found that the settings for the glucose parameter had been altered from the factory defaults.Specifically, a factor was applied to the slope.The settings were corrected to the factory default values, which resolved the issue.The investigation determined that the root cause was due to a misconfiguration of the instrument settings.The investigation did not identify a product problem.

Brand Name
COBAS B 221 <6> SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23416585
Report Number1823260-2025-04406
Device Sequence Number10432282
Product Code CGA
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown